I was on Depo Provera for about 2 years before deciding to discontinue the shots due to very unpleasant side-effects (weight gain [40 lbs!!!], acne, depression, etc...). My last shot was about nine months ago, and my period resumed in November, 3 months ago. Since it began, my period hasn't stopped! The flow is generally medium, tends to contain a lot of clotting, and is usually quite dark in color. I don't seem to be anemic or anything, but this is driving me crazy!
I will be going to see my doctor as soon as I can get an appointment, but I was wondering if anyone else has had a similar experience. There is little to no information about this online or in any patient information that I have received about the drug.
I've been having this same problem and was also searching for answers online. The long, heavy, clotting, dark red bleeding.
I was on Depo-Provera for about 10 years. Took a 3 month break and took oral contraceptives to make myself have a cycle again, but went back on the shot. I have now been off the shot since November 2009. My cycle started about 2 weeks ago. My doctor told me to start taking oral contraceptives again to begin to regulate it.
I have been taking the oral contraceptives for only 4 days and it is beginning to subside.
I got my first depo shot sept 2 and started spotting about three weeks later. It's around the time I should have my normal period but I'm so scared that it won't stop for months! Ive read so many horror stories online I'm so upset over this. My boyfriend and I are very sexually active I don't know if he will leave me over this.
i had just one depo jab, it was may this year and i put on a stone in that time, had severe acne so decided not to go back for my second. i wish i never had the first now, as my periods were a perfect 28 day cycle before but now i havent stopped bleeding for four weeks and again like the other ladies here, its dark, with clots and a pain in the bum!